IVIG medication - Switching from Gamunex to Gammagard effecting vision

Posted by alexis @lexonpark, Sep 14, 2019

I was receiving Gamunex and had few side effects. There is currently a shortage of Gamunex nation wide. The doctor had to switch me to Gammagard. Since taking Gammagard my vision has changed. It is very difficult for me to read. Seem to be using aids. Has anyone experienced a similar issue. I have read the common side effects. Doesn’t mention vision changes. Thank you in advance for you help.

Hello @lexonpark, Welcome to Connect. There is another discussion that is similar where your post may have more visibility and you can meet other members disussing IVIG infusions/medication and learn what experience they have shared. I'm tagging our moderator @ethanmcconkey to see if we can move your post to the following disscussion:

> Groups > Neuropathy > IVIG Infusions
https://connect.mayoclinic.org/discussion/ivig-infusions/

@awinkler73 has posted in another discussion about gammagard and may be able to share their experience with any side effects. Have you discussed the vision side effects with your doctor? I'm wondering if the doctor might have an alternative medication for you.

REPLY

I mentioned it to him. He looked up the side effects on his web information. It didn't mention anything about vision issues. Had a procedure at the eye doctor about the same time we changed to Gammaguard. Thought the eye procedure may have had something to do with vision change. Have an appoint to recheck my eyeglasses. I will also check my records to see when the IVIG meds changed and the date of the eye Laser treatment was.

REPLY
@lexonpark

I mentioned it to him. He looked up the side effects on his web information. It didn't mention anything about vision issues. Had a procedure at the eye doctor about the same time we changed to Gammaguard. Thought the eye procedure may have had something to do with vision change. Have an appoint to recheck my eyeglasses. I will also check my records to see when the IVIG meds changed and the date of the eye Laser treatment was.

Jump to this post

@lexonpark did you have Lasik eye surgery? According to the American Academy of Ophthalmology, it is not uncommon for vision to remain blurred for several weeks or even months after LASIK. Since this blurred vision is part of the body's healing process, there is little to nothing you must do to treat the issue. More information here:

Recovering After LASIK: Guide to Speedy Recovery and Timeline
https://www.nvisioncenters.com/lasik/recovering/

REPLY

Hi, I didn't have LASIK eye surgery. I had edma problem. Eye doctor didn't think that was the cause of my vision problem.

REPLY
@lexonpark

Hi, I didn't have LASIK eye surgery. I had edma problem. Eye doctor didn't think that was the cause of my vision problem.

Jump to this post

Sorry, I misunderstood when you said you had to check your records to see when the IVIG meds changed and the date of the eye Laser treatment was. I thought you meant Lasik eye treatment. RxList.com has a list of the side effects here:
https://www.rxlist.com/gammagard-liquid-drug/patient-images-side-effects.htm

REPLY

Hi, I had checked RX list. It gives the most common side effects. I was wondering if any (gammaguard) IVIG patients experienced any other side effects.

REPLY
Please login or register to post a reply.